| Model Number |
4401002S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a smart control stent (iliac 8x60) would not cross the lesion in the left external iliac artery.Initially, an approach was made from the right femoral artery and a smart stent (10/30) was implanted in the left common iliac artery.Additionally, a powerflex pro balloon catheter (10mm2cm 80) was inserted for post-dilation, however, the device got caught on the edge of the stent and ruptured.There was no patient injury reported.The devices were clinically used and will not be returned for analysis due to infectious disease.
Additional Manufacturer Narrative
Complaint conclusion: a smart control stent (iliac 8 x 60) would not cross the lesion in the left external iliac artery.Initially, an approach was made from the right femoral artery and a smart stent (10/30) was implanted in the left common iliac artery.Additionally, a powerflex pro balloon catheter (10mm x 2cm x 80cm) was inserted for post-dilation; however, the device got caught on the edge of the stent and ruptured.There was no patient injury reported.The product was not returned for analysis.A product history record (phr) review of lot 17473779 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The vessel containing an implanted stent may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a lesion with a stent already implanted.The stent struts can very easily damage balloon material if caution is not met when attempting to cross.Without the return of the device for analysis, it is likely this was the cause of the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.